Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 28, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 1, 2006, 9:17 PM CDT for Kleberg County, Texas. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2006, 9:17 PM CDT (02:17 UTC)
- Expired
- Jun 1, 2006, 11:15 PM CDT
- In force
- 118 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 43 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 10:15 PM CDT | FLOOD | Kingsville, TX | SEVERAL COUNTY AND FARM TO MARKET ROADS FLOODED... INCLUDING FM 1118...CR 1050...CR 1070...CR 2130...AND TRENT ROAD UP TO HIGHWAY 77. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 020218
FFWCRP
TXC273-020415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
917 PM CDT THU JUN 1 2006
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN KLEBERG COUNTY IN SOUTH TEXAS
* UNTIL 1115 PM CDT
* AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. AUTOMATED SENSORS REPORTED NEARLY 1.5 INCHES OF RAIN THE
LAST HOUR IN KINGSVILLE AND 2.8 INCHES SINCE 7PM. DOPPLER RADAR
ESTIMATED 1.5 INCHES ACROSS OTHER AREAS OF WESTERN KLEBERG COUNTY.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...KINGSVILLE AND RICARDO.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2755 9756 2736 9760 2731 9774 2729 9801
2763 9805 2760 9789 2753 9778
$$1 follow-up statement
000
WGUS74 KCRP 020323
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1019 PM CDT THU JUN 1 2006
TXC273-020415-
KLEBERG-
1019 PM CDT THU JUN 1 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
WESTERN KLEBERG COUNTY...
AT 1015 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL
COUNTY OR FARM TO MARKET ROADS FLOODED. ROADS FLOODED INCLUDE COUNTY
ROAD 1050 SOUTH OF FARM TO MARKET 1118...FARM TO MARKET 1118 AND
COUNTY ROAD 1070...COUNTY ROAD 1070 AND COUNTY ROAD 2130...AND TRANT
ROAD UP TO HIGHWAY 77 IN KINGSVILLE.
AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS LIKELY OVER THE WARNED
AREA. THE FLASH FLOOD WARNING MAY BE EXTENDED BEYOND 1115 PM.
THUNDERSTORMS IN THE AREA HAVE SHOWN LITTLE MOVEMENT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RICARDO AND
KINGSVILLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 2755 9756 2736 9760 2731 9774 2729 9801
2763 9805 2760 9789 2753 9778
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:35 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 1, 6:35 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
635 PM CDT THU JUN 1 2006
.UPDATE...DECIDED TO ISSUE THE FLASH FLOOD WATCH FOR THE REST OF
TONIGHT EARLY SO IT CAN GET TO THE MEDIA FOR THE 6 PM BROADCAST.
FEEL BEST SHOT FOR HEAVY RAINFALL WILL BE OVER SAN PATRICIO...
NUECES AND KLEBERG COUNTIES. GFS SHOWS STRONG MOISTURE CONVERGENCE
ALONG THE SOUTHERN COASTAL COUNTIES AT 06Z...JUST LIKE IT DID ON
THE 18Z RUN YESTERDAY. HOWEVER...SO MUCH RAINFALL HAS OCCURRED
FARTHER NORTH THAT DO NOT WANT TO BE TOO CUTE WITH TRIMMING THE
WATCH THAT FINELY. THUS...HAVE KEPT THE SAME COUNTIES IN THE WATCH AS
BEFORE...ALTHOUGH BEE AND GOLIAD COUNTIES HEAVY RAIN CHANCES ARE
LOWER THAN THEY ARE OVER THE SOUTHEASTERN COASTAL COUNTIES. OTHER
THAN CHANGES TO THE PRECIP GRIDS...DID NOT MAKE ANY OTHER CHANGES
AT THIS TIME. PRODUCTS HAVE BEEN ISSUED.
&&
.PREV DISCUSSION... (ISSUED 235 PM CDT THU JUN 1 2006)
SHORT TERM (TONIGHT AND FRIDAY)...THE PRIMARY CIRCULATION CENTER
IS CURRENTLY JUST TO THE NORTH OF ALICE...MOVING SLOWLY WEST-
SOUTHWEST. THE CIRCULATION CENTER WL CONTINUE ON THIS TRACK
TNT...TAKING IT INTO DEEP SOUTH TX BY FRI MORNING. THIS WL SHIFT
THE AXIS OF HVY RAIN/FLOODING POTENTIAL FURTHER SOUTH ACROSS THE
SOUTHEAST AREA OF THE CWA. THE CURRENT FFA GOES THROUGH 00Z TNT
ACROSS THE ERN COUNTIES. GIVEN THE EARLIER HVY RAINS AND EXPECTED
REDEVELOPMENT LATER TNT...THIS WATCH WL LKLY NEED TO BE EXTENDED
IN TIME THROUGH FRI MORNING. FRIDAY WL BE A TRANSITION DAY AS
DRIER AIR FROM THE NORTH BEGINS TO ADVECT INTO THE CWA UNDER A
DEEPENING NLY FLOW ALOFT. THERE WL LKLY BE TWO RAIN EPISODES ON
FRI. LINGERING PCPN ASSCTD WITH THE NORTHWARD EXTENSION OF THE
VERTICALLY STACKED LOW WL OCCUR IN THE MORNING. RESIDUAL TROPICAL
MOISTURE AND DAYTIME HEATING ON FRI AFTN WL PRODUCE A SECOND ROUND
OF CONVECTIVE ELEMENTS. WL GENERALLY GO WITH GOOD CHC/LKLY POPS
ACROSS THE EAST WITH CHC POPS OUT WEST THROUGH FRI. LEANED TWDS
THE COOLER ETA NUMBERS FOR TEMPS. A WK PRESSURE AND THERMAL
GRADIENT WL MAINTAIN THE WK FLOW OVER THE WATERS AND THE 2-4 FT
SEAS.
AVIATION (TONIGHT AND FRIDAY)...MVFR CEILINGS WL DEVELOP ONCE
AGAIN BY MIDNIGHT ACROSS THE AREA TNT. BRIEF IFR CEILINGS WITHIN
HEAVIER RAINFALL IS EXPECTED FROM 08-16Z FRIDAY. A SLOW
IMPROVEMENT TO CEILINGS IS EXPECTED AFTER NOON ON FRIDAY.
LONG-TERM (FRIDAY NIGHT THROUGH THURSDAY)...MODELS IN GOOD
AGREEMENT WITH AMPLIFYING PATTERN ACROSS THE CONUS. WILL HOLD ONTO
CHANCE OF RAINFALL OFFSHORE AND ALONG THE COAST WITH SLIGHT CHANCE
INLAND MAINLY EARLY FRIDAY NIGHT AS MUCH DRIER AIR WILL BE FILTERING
IN FROM THE NORTH. WITH RIDGE DEVELOPING OUT TO OUR WEST...WE WILL
STAY IN A NORTHERLY FLOW ALOFT THROUGH THE MIDDLE PART OF THE WEEK
WITH THE UPPER HIGH PROGGED TO MOVE INTO THE TX PANHANDLE BY
THURSDAY. THIS WILL RESULT IN A LIGHT NORTHERLY FLOW ACROSS TEXAS
AND A GENERAL DRYING/WARMING TREND. SO AFTER SATURDAY MORNING...NOT
LOOKING FOR ANY RAINFALL ACROSS THE AREA. DID NOT MAKE TOO MANY
CHANGES TO THE LONG TERM GRIDS AS FAR AS TEMPS ARE CONCERNED. SFC
WINDS WILL BE LIGHT AND WAVE HEIGHTS 1-3 FEET THROUGH THE MIDDLE OF
NEXT WEEK.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...GOLIAD...KLEBERG...NUECES...
REFUGIO...SAN PATRICIO...AND VICTORIA.
GM...NONE.
&&
GW/86...UPDATE
RM/33...SHORT-TERM
MW/98...LONG-TERMHazardous weather outlook, Jun 1, 6:38 AM CDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 638 AM CDT THU JUN 1 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-021100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 638 AM CDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS...WITH FLASH FLOODING POSSIBLE. RAINFALL AMOUNTS BETWEEN 2 AND 4 INCHES WILL BE COMMON...WITH ISOLATED LOCATIONS RECEIVING BETWEEN 5 AND 10 INCHES. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR COASTAL COUNTIES AS WELL AS VICTORIA...GOLIAD AND BEE COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST FRIDAY. ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY NIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR/WC
In the hours before
Local storm report, Jun 1, 3:25 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
325 PM CDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
06/01/2006 NUECES TX NWS EMPLOYEE
UNDERPASSES AND ACCESS ROADS FLOODED AND IMPASSABLE NEAR
HIGHWAY 44 AND S.P.I.D.
0100 AM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
06/01/2006 NUECES TX BROADCAST MEDIA
N.P.I.D. AND LEOPARD FLOODED.
0100 AM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
06/01/2006 NUECES TX BROADCAST MEDIA
I-37 FLOODED AND CLOSED BETWEEN CORN PORDUCTS ROAD AND
SOUTHERN MINERALS ROAD.
0323 AM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
06/01/2006 NUECES TX LAW ENFORCEMENT
SEVERAL SECONDARY ROADS BETWEEN HIGHWAY 44...INTERSTATE
37 AND U.S. 77 FLOODED.
0456 AM FLASH FLOOD 10 W VICTORIA 28.82N 97.15W
06/01/2006 VICTORIA TX LAW ENFORCEMENT
FLOODING AT F.M. 236 AND F.M. 1685
0530 AM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
06/01/2006 NUECES TX BROADCAST MEDIA
AGNES AT NAVIGATION FLOODED AND CLOSED.
0600 AM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
06/01/2006 NUECES TX BROADCAST MEDIA
FLOODING AT HIGHWAY 44 AND CLARKWOOD WITH WATER ENTERING
SOME HOMES.
0615 AM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
06/01/2006 NUECES TX NEWSPAPER
*** 1 FATAL *** 51 YEAR OLD WOMAN AND HER SON ABANDONED
THEIR FLOODED VEHICLE AND BEGAN WALKING ON THE SHOULDER
OF THE ROAD NEAR THE INTERSECTION OF AGNES STREET AND HWY
358. THE WOMAN WAS STRUCK AND KILLED BY A VAN EXITING HWY
358.
0745 AM FLASH FLOOD ROCKPORT 28.04N 97.05W
06/01/2006 ARANSAS TX LAW ENFORCEMENT
MARKET STREET AND BUISNESS 35 CLOSED IN ROCKPORT DUE TO
FLOODING.
0750 AM FLASH FLOOD VICTORIA 28.82N 96.98W
06/01/2006 VICTORIA TX LAW ENFORCEMENT
SOME CITY STREETS IN VICTORIA BEGINNING TO FLOOD.
1040 AM FLASH FLOOD 5 SW VICTORIA 28.77N 97.04W
06/01/2006 VICTORIA TX LAW ENFORCEMENT
FM 446 NEAR DRY CREEK ROAD CLOSED DUE TO FLOODING.
1040 AM FLASH FLOOD VICTORIA 28.82N 96.98W
06/01/2006 VICTORIA TX LAW ENFORCEMENT
CONSTITUTION STREET CLOSED AT THE INTERSECTION OF CAMERON
STREET DUE TO FLOODING. ALSO NAVARRO STREET CLOSED AT THE
INTERSECTION OF RIO GRANDE STREET FROM FLOODING.
1040 AM FLASH FLOOD 3 W VICTORIA 28.82N 97.03W
06/01/2006 VICTORIA TX LAW ENFORCEMENT
FM 1685 SOUTH CURVE CLOSED FROM FLOODING.
1040 AM FLASH FLOOD 5 W VICTORIA 28.82N 97.07W
06/01/2006 VICTORIA TX LAW ENFORCEMENT
THE INTERSECTION OF FM 236 AND FM 1685 CLOSED FROM
FLOODING.
1040 AM FLASH FLOOD 8 SW VICTORIA 28.74N 97.08W
06/01/2006 VICTORIA TX LAW ENFORCEMENT
COLETOVILLE ROAD EAST/LOOP AND 77 SOUTH ACCESS ROAD
CLOSED.
1150 AM FLASH FLOOD PORT OCONNOR 28.44N 96.40W
06/01/2006 CALHOUN TX LAW ENFORCEMENT
MANY ROADS ACROSS THE PORT OCONNOR AREA WERE FLOODED.
SMALL CARS WERE NOT ABLE TO PASS.
0210 PM FLASH FLOOD MAGNOLIA BEACH 28.51N 96.52W
06/01/2006 CALHOUN TX LAW ENFORCEMENT
NORTH OCEAN DRIVE IN THE MAGNOLIA BEACH AREA WAS FLOODED
AND PASSABLE ONLY BY TRUCK OR LARGE VEHICLES.
&&
RMORALESSpecial weather statement, Jun 1, 4:28 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 428 PM CDT THU JUN 1 2006 TXZ242-243-012230- KLEBERG-NUECES- 428 PM CDT THU JUN 1 2006 ...A FUNNEL CLOUD WAS SPOTTED OVER NUECES COUNTY... AT 428 PM CDT...THE PUBLIC REPORTED A FUNNEL CLOUD OVER NUECES COUNTY...NEAR COUNTY ROAD 61 AND WEBER ROAD. AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS (OR THUNDERSTORMS) 9 MILES NORTHEAST OF BISHOP...OR 8 MILES SOUTHWEST OF ROBSTOWN...DRIFTING SOUTHWEST AT 5 MPH. THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND. GW
Local storm report, Jun 1, 5:31 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 PM CDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLOOD PORT OCONNOR 28.44N 96.40W
06/01/2006 CALHOUN TX UTILITY COMPANY
SEVERAL ROADS REMAIN FLOODED
&&
GWILKThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:14 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
| Jun 2, 2:15 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 3 hr |
| Jun 2, 4:45 AM CDT | Flash Flood Warning | CRP | Nueces | 2 hr |
| Jun 2, 5:13 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 3 hr |
| Jun 2, 8:05 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 115 min |
| Jun 2, 8:44 AM CDT | Flash Flood Warning | CRP | Calhoun | 91 min |
| Jun 2, 10:14 AM CDT | Flash Flood Warning | CRP | Calhoun | 2 hr |
| Jun 2, 11:54 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 2 hr |
| Jun 2, 1:56 PM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 2 hr |
| Jun 2, 3:11 PM CDT | Flash Flood Warning | CRP | Duval | 2 hr |
| Jun 2, 3:32 PM CDT | Flash Flood Warning | CRP | Nueces | 118 min |
| Jun 2, 3:55 PM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 4 hr |
| Jun 2, 4:54 PM CDT | Flash Flood Warning | CRP | San Patricio | 111 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.